Higher order properties of GMM and generalized empirical likelihood estimators
UNSPECIFIED (2004) Higher order properties of GMM and generalized empirical likelihood estimators. ECONOMETRICA, 72 (1). pp. 219-255. ISSN 0012-9682Full text not available from this repository.
In an effort to improve the small sample properties of generalized method of moments (GMM) estimators, a number of alternative estimators have been suggested. These include empirical likelihood (EL), continuous updating, and exponential tilting estimators. We show that these estimators share a common structure, being members of a class of generalized empirical likelihood (GEL) estimators. We use this structure to compare their higher order asymptotic properties. We find that GEL has no asymptotic bias due to correlation of the moment functions with their Jacobian, eliminating an important source of bias for GMM in models with endogeneity. We also find that EL has no asymptotic bias from estimating the optimal weight matrix, eliminating a further important source of bias for GMM in panel data models. We give bias corrected GMM and GEL estimators. We also show that bias corrected EL inherits the higher order property of maximum likelihood, that it is higher order asymptotically efficient relative to the other bias corrected estimators.
|Item Type:||Journal Article|
|Subjects:||H Social Sciences > HC Economic History and Conditions
Q Science > QA Mathematics
H Social Sciences
|Journal or Publication Title:||ECONOMETRICA|
|Publisher:||BLACKWELL PUBL LTD|
|Number of Pages:||37|
|Page Range:||pp. 219-255|
Actions (login required)